Drug Induced Liver Injury (DILI) - Stepwise Diagnosis ...
240
Description

Drug Induced Liver Injury (DILI) - Stepwise Diagnosis Algorithm

DILI suspicion

Features toxic aetiology: Skin involvement, Kidney injury, Previous DILI episodes

Careful enquiry of exposure to HDS, drugs, OTC (record start and stop dates)

Potential pitfalls:  Lack of information (e.g. dose, duration), Several medications, Hidden OTC and HDS intake

Discontinue any non-essential drug/HDS treatments

Search in hepatotoxicity resources (Liver tox)

Search for alternative causes

 • Hepatocellular: Viral infections (HAV, HBV, HCV, HEV, EBV, CMV), Alcohol-related liver disease, Hepatic ischaemia, Autoantibody titres, ↑ IgG

 • Cholestatic: Benign/malignant biliary obstruction, Primary biliary cholangitis, Primary sclerosing cholangitis

Consider liver biopsy if:

 • Negative or incomplete dechallenge

 • Acute or chronic atypical presentation: Hepatic vascular disorder (e.g. ascites), Chronic hepatitis fibrosis

 • Microvesicular steatosis

 • Autoimmune hepatitis



#DILI #DrugInduced #Liver #Injury #Diagnosis #Algorithm #hepatology 
Contributed by

Dr. Michael Chew
@mchew85
GrepMed Gastroenterology-Hepatology Editor, Academic Hospitalist UC Davis Medical Center Internal Medicine, Yale Gastroenterology Fellow '22
Medical jobs
view all

0 Comments

Related content